Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.3 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep full-latitude upper trough was sweeping from the central into the eastern U.S. The trough brought a quick transition to the eastern U.S. from mild fall temperatures to an extended period of well below normal temperatures. As the trough swept through the southeastern U.S. on November 30th, it took on a significant negative tilt. Although only marginal instability was noted because of extensive pre-frontal cloud cover and light to moderate rain showers, a strong 50-60kt low-level jet accompanied the trough as it rotated through Georgia during the afternoon of November 30th. This was sufficient combined with minimal instability (CAPE) in place at the time to support the development of a fairly well marked, yet very narrow, quasi-linear convective system (QLCS) which spawned two tornadoes, one an EF2 causing extensive damage to homes in Gwinnett county, and another weaker tornado in Henry county. In addition, the squall line or QLCS also produced numerous damaging wind events across north and central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 30, 9:10 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 30, 9:10 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 AM EST TUE NOV 30 2010
.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF WEST GA
UNTIL 20Z THIS AFTERNOON. THE SQUALL LINE IN AL WILL CONTINUE
TO PROGRESS EAST WITH THE POSSIBILITY OF SEVERE TSTMS AND ISOLATED
TORNADOES OVER GA TODAY. PLENTY OF WARM AIR ADVECTION, MOISTURE
(PW 1.5 INCHES FFC SOUNDING) AND INSTABILITY DUE TO DIURNAL
HEATING IN ADVANCE OF THE LINE. HAVE TWEAKED SOME OF THE WORDING
IN THE ZONES DUE TO THE WATCH. OTHERWISE, HAVE NOT MADE ANY OTHER
CHANGES TO MAX/MIN TEMPS.
16
&&
.PREV DISCUSSION... /ISSUED 740 AM EST TUE NOV 30 2010/
SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS IN VERY GOOD AGREEMENT WITH THE SOLUTION FOR THE SHORT TERM.
THE WARM FRONT...CURRENTLY FROM AGS-LGC...SHOULD LIFT NORTH OF AN
AHN-ATL LINE BY 12Z...AND INTO THE CAROLINAS BY 18Z. HOWEVER THERE
ARE SOME DOUBTS IT WILL LIFT OUT OF THE GVL AREA BEFORE THE COLD
FRONT MOVES ACROSS THE CWA AND WILL HEDGE A BIT ON TEMPS IN THAT
AREA TODAY. THE COLD FRONT WILL ENTER THE NORTHWEST PART OF THE
CWA BETWEEN 12Z AND 15Z...AND BY 00Z IT SHOULD BE JUST EAST OF MCN
AND AHN. CAPES OF 400 TO 1000 SHOULD SPREAD AHEAD OF THE FRONT
ACROSS THE CWA BETWEEN 15Z AND 18Z AND CONTINUE INTO THE
AFTERNOON. AFTER THE FROPA THE THUNDER WILL END BUT LINGERING
SHOWERS WILL CONTINUE INTO TONIGHT ENDING FROM THE NORTHWEST.
THERE WILL BE ENOUGH HELICITY AND INSTABILITY TO KEEP THE THREAT
OF ISOLATED TORNADOES TODAY AND WILL THEREFORE KEEP THE MENTION OF
SOME POSSIBLY SEVERE IN THE FORECAST. STRONG CAA BEHIND THE FRONT
ALONG WITH H8 WINDS OF 40 KTS WILL MAKE FOR WINDY CONDITIONS LATE
TONIGHT AND WEDNESDAY. A NORTHWEST FLOW ALOFT WILL KEEP CONDITIONS
DRY AND COOL FOR THE REST OF THE SHORT TERM.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SIGNIFICANT DIFFERENCES BETWEEN THE 00Z RUN OF THE GFS AND THE 12Z
RUN OF THE ECMWF. WE HAVE BEEN LEANING WITH THE GFS AND WILL
CONTINUE TO DO SO. THE H5 TROUGH WITH THE CURRENT SYSTEM WILL MOVE
OFF THE ATLANTIC WITH A RIDGE BUILDING OVER THE MIDWEST. THIS WILL
PUT THE CWA IN A DRY NORTHWEST FLOW THAT WILL CONTINUE THROUGH THE
WEEKEND. THIS WILL ALSO KEEP TEMPS AT OR JUST A FEW DEGREES BELOW
NORMAL. A SHORT WAVE MOVING THROUGH NORTHWEST CANADA WILL DIVE
INTO THE NORTHERN PLAINS AND JOIN WITH AN UPPER LOW OVER
NEWFOUNDLAND CANADA AND THEN DEEPEN OVER THE EASTERN U.S. THIS
WILL BRING ANOTHER COLD FRONT INTO THE CWA MONDAY NIGHT AND
TUESDAY. ATMOSPHERE WILL REMAIN VERY DRY AND AT THIS TIME THE
PROBABILITIES ARE TOO LOW TO MENTION PRECIP AT THIS TIME.
17
AVIATION...
12Z UPDATE...
POOR AVIATION CONDITIONS TO CONTINUE THROUGH AT LEAST 00Z...THEN
SOME IMPROVEMENT. PREVAILING IFR-LIFR CIGS ATL-AHN...WITH PREVAILING
MVFR CIGS CSG-MCN IN WARM SECTOR. -RADZ ATL-AHN TIL 14Z WITH LITTLE
TO NO PCPN CSG-MCN...JUST ISOLD -SHRA. PREVAILING LIFR VSBY ATL-AHN
SHOULD IMPROVE TO IFR AFT 14Z. GENERALLY PREVAILING VFR TO AT WORST
MVFR CSG-MCN SAME TIME PERIOD. LINE OF STRONG CONVECTION/SQUALL LINE
TO REACH ATL BY 17Z...AHN-CSG BY 19Z...AND MCN BY 21Z. BRIEF
IFR-LIFR DURING +TSRA VSBYS IN -RADZ ATL-AHN THROUGH 14Z...THEN
INCREASING CONVECTIVE ACTIVITY. BEHIND CONVECTIVE LINE...EXPECT
PREVAILING MVFR CIGS/VSBY FOR SEVERAL HOURS WITH POST FRONTAL -SHRA
AND STRATUS CLOUDS. SOME POTENTIAL FOR SKC TOWARD 12Z...BUT THINK
CLEARING WILL BE SLOWER THAN MODELS INDICATE. WINDS 110-120 5-10KTS
AHN-ATL...VEERING TO 140-160 10-15KTS GUST 20-22KTS BY 18Z.
CONVECTIVE ACTIVITY HAS POTENTIAL TO BRING 30-35KT WINDS. POST
FRONTAL WINDS 280-30015-20KTS GUSTS 25-30KTS. VERY WIND OVERNIGHT.
//ATL CONFIDENCE...
12Z UPDATE...
MEDIUM CONFIDENCE ON CIGS THROUGH 00Z...THEN HIGH CONFIDENCE AFT 00Z.
MEDIUM CONFIDENCE ON VSBYS THROUGH 00Z...THEN HIGH CONFIDENCE AFT
00Z.
HIGH CONFIDENCE ON WIND DIRECTION AND SPEED THROUGH TAF VALID
PERIOD. MEDIUM CONFIDENCE ON POTENTIAL FOR STRONG WIND GUSTS
30-35KTS WITH SQUALL LINE.
19
HYDROLOGY...
EXPECT A TOTAL OF 1 TO 3 INCHES OF RAIN ACROSS THE NORTHERN PART OF
THE CWA WITH LESSER AMOUNTS ACROSS CENTRAL GEORGIA. THESE AMOUNTS
CONTINUE TO STAY BELOW FFG AND WILL THEREFORE NOT ISSUE A FLOOD
WATCH.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 40 50 28 / 100 100 0 0
ATLANTA 68 34 47 31 / 100 80 0 0
BLAIRSVILLE 59 33 42 24 / 100 100 0 0
CARTERSVILLE 65 34 47 27 / 100 50 0 0
COLUMBUS 73 38 53 33 / 100 90 0 0
GAINESVILLE 59 37 47 30 / 100 100 0 0
MACON 74 41 53 29 / 100 100 0 0
ROME 64 33 49 27 / 100 40 0 0
PEACHTREE CITY 70 35 49 26 / 100 80 0 0
VIDALIA 79 48 56 32 / 60 100 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...GORDON...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...JONES...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PEACH...PIKE...POLK...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WEBSTER.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.
&&
17/19
Hazardous weather outlook, Nov 30, 3:45 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EST TUE NOV 30 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
345 AM EST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY INTO THE EVENING.
.SYNOPSIS...
A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL SWEEP FROM THE
MID-SOUTH THIS MORNING TO THE SOUTHEAST U.S. BY THIS EVENING.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS FRONT
TODAY. RAIN AND THUNDERSTORMS WILL GIVE WAY TO COLDER...WINDY
CONDITIONS WEDNESDAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING THUNDERSTORM WINDS AND A FEW
TORNADOES. WHILE THE SEVERE THREAT EXISTS FOR ALL OF NORTH AND
CENTRAL GEORGIA...THE GREATEST THREAT FOR DAMAGING WINDS AND
TORNADOES WILL BE SOUTH OF INTERSTATE 20 DURING THE AFTERNOON
HOURS. THE SEVERE THREAT IS EXPECTED TO END FROM WEST TO EAST
DURING THE EVENING HOURS...AND BE EAST OF THE AREA BY MIDNIGHT. IN
ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
MPH WILL BE POSSIBLE THIS MORNING AT ELEVATIONS ABOVE 2500 FEET IN
THE NORTH GEORGIA MOUNTAINS.
.DISCUSSION...
A FULL-LATITUDE MERIDIONAL TROUGH WILL SWEEP THROUGH THE EASTERN
U.S. TODAY. THIS TROUGH WILL TAKE ON A NEGATIVE TILT AS IT LIFTS
FROM THE SOUTHEAST U.S. TOWARD THE MID-ATLANTIC THIS EVENING.
A WEDGE OF COOL AIR ACROSS NORTH GEORGIA THIS MORNING WILL LIFT
RAPIDLY NORTH DURING THE MORNING AS A STRONG LOW-LEVEL JET OF 60
TO 65 MPH BRINGS WARM...MOIST...UNSTABLE AIR NORTHWARD FROM THE
GULF. MIDDAY CAPE VALUES OF 200 NORTH TO 500 CENTRAL GEORGIA WILL
COMBINE WITH EXCESSIVE LOW-LEVEL HELICITY VALUES OF 500 OR GREATER
TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...INCLUDING DAMAGING
WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES. THE GREATEST THREAT
FOR SEVERE THUNDERSTORMS WILL ACCOMPANY A SQUALL LINE OF THUNDERSTORMS
THAT IS EXPECTED TO ENTER NORTHWEST GEORGIA AFTER DAYBREAK...BE NEAR
ATLANTA BY MIDDAY...AND INTO EAST AND CENTRAL GEORGIA BY MID-AFTERNOON.
THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
INTERSTATE 20.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL BE POSSIBLE ACROSS MUCH
OF NORTH GEORGIA WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS
CLOSELY TODAY AND BE PREPARED FOR ACTIVATION.
19
In the hours before
Special weather statement, Nov 30, 9:27 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EST TUE NOV 30 2010
GAZ001-002-301500-
927 AM EST TUE NOV 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DADE AND WALKER
COUNTIES UNTIL 1000 AM EST...
AT 923 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEPHENSVILLE...MOVING NORTHEAST AT 70 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE AND
WALKER COUNTIES THROUGH 1000 AM EST. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE COOPER HEIGHTS...STEPHENSVILLE...RISING FAWN...
CLOUDLAND CANYON STATE PARK...TRENTON...COLE CITY...MORGANVILLE...NEW
ENGLAND...CHICKAMAUGA...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...
HOOKER AND WILDWOOD.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Nov 30, 9:56 AM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EST TUE NOV 30 2010
GAZ001>003-011-301530-
956 AM EST TUE NOV 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTOOGA...
DADE...WALKER AND CATOOSA COUNTIES UNTIL 1030 AM EST...
AT 952 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF ROSSVILLE TO 16 MILES WEST
OF CHATTOOGAVILLE...MOVING EAST AT 60 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES THROUGH 1030 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
LAKEVIEW...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
ROSSVILLE...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK
AND NEW ENGLAND.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 10:24 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 AM EST TUE NOV 30 2010
GAZ002>004-011-012-019-301600-
1024 AM EST TUE NOV 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN FLOYD...
CHATTOOGA...GORDON...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL
1100 AM EST...
AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 24 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING EAST AT 65 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD...
CHATTOOGA...GORDON...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH
1100 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...CLOUDLAND...BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...ROCK SPRING...
CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
ROSSVILLE AND LOOKOUT MOUNTAIN.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 10:57 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EST TUE NOV 30 2010
GAZ002>005-011-012-019-020-030-301630-
1057 AM EST TUE NOV 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK...BARTOW...
FLOYD...CHATTOOGA...GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 1130 AM EST...
AT 1052 AM EST/952 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM GRAYSVILLE TO 11 MILES SOUTHWEST
OF CHATTOOGAVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
BARTOW...FLOYD...CHATTOOGA...GORDON...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE SALEM...HOLLAND...CHATTOOGAVILLE...JAMES H.
FLOYD STATE PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION...
CLOUDLAND...TUNNEL HILL...WOOD STATION...BLUE SPRING...BEAUMONT AND
RINGGOLD.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 11:43 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EST TUE NOV 30 2010
GAZ002-004-005-011-012-019-301730-
1143 AM EST TUE NOV 30 2010
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN FLOYD...
CHATTOOGA...GORDON...WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL
1230 PM EST...
AT 1139 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM SUTTLES MILL TO 7 MILES SOUTH OF
ARMUCHEE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Event by event
5 thunderstorm wind, 4 tornado, 1 hail, 1 lightning. Local standard time, as filed.
Hail, Floyd
- When
- November 30, 12:18 PM EST to 12:21 PM EST
- Where
- Floyd County, 3 mi SE of Riverside to 4 mi SE of Riverside
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.249, -85.133
The cooperative observer for Rome reported nickel-sized hail in the area three to four miles southeast of Rome.
Thunderstorm Wind, Pickens
- When
- November 30, 12:19 PM EST to 12:21 PM EST
- Where
- Pickens County, 1 mi W of Tate to 1 mi E of Tate
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.420, -84.398
The Pickens County 911 Center reported that a two to three trees were down in the vicinity of Tate.
Tornado, Gwinnett
- When
- November 30, 3:38 PM EST to 3:40 PM EST
- Where
- Gwinnett County, 1.28 mi WSW of Hog Mtn to 1.36 mi N of Hog Mtn
- Rating
- EF2
- Path length
- 2.11 mi
- Path width
- 100 yd
- Property damage
- $5.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.043, -83.951
A damage survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia confirmed that an EF2 tornado touched down near Holland Park Drive in east central Gwinnett county, or about five miles northwest of Dacula. The tornado then tracked slightly over two miles to the north-northeast between Mountain View High School and Twin Rivers Middle School before lifting just east of the intersection of Gravel Springs Road and Interstate-85. The tornado was determined to have a path width of 300 yards with maximum wind gusts of 130 mph. Extensive damage was observed to homes mainly in the Kirkstone Subdivision of Buford. A total of 56 homes and one business along the path of the tornado sustained at least minor damage. Of these, 15 to 20 homes sustained major damage or were destroyed and thus were declared uninhabitable. One of these homes collapsed on itself. Damage to homes and property was estimated by the state insurance commissioner to exceed $5 million.
Tornado, Butts
- When
- November 30, 4:12 PM EST to 4:14 PM EST
- Where
- Butts County, 3.68 mi WSW of Jenkinsburg to 2.03 mi WSW of Jenkinsburg
- Rating
- EF0
- Path length
- 1.74 mi
- Path width
- 50 yd
- Continued into
- Henry, Ga (FFC)
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.291, -84.084
A damage survey conducted by the National Weather Service Forecast office in Peachtree City, Georgia confirmed that a second, weaker EF0 tornado touched down within the same quasi-linear convective system that spawned the EF2 tornado in Gwinnett county. This tornado originated in extreme western Butts county approximately four miles southwest of Jenkinsburg, crossed very briefly into extreme eastern Henry county, before crossing back into extreme western Butts county and then lifting immediately thereafter. The tornado had a total path length of 2.5 miles, mostly in Butts county. The maximum path width was determined to be 50 yards with maximum wind gusts estimated at 80 mph. Within Butts county four homes were damaged and at least 200 trees were blown down or uprooted along the path of the tornado. Several outbuildings were damaged or destroyed, including six storage buildings blown across U.S. Highway 23.
Tornado, Henry
- When
- November 30, 4:14 PM EST to 4:15 PM EST
- Where
- Henry County, 4.3 mi SE of Locust Grove to 4.39 mi ESE of Locust Grove
- Rating
- EF0
- Path length
- 0.84 mi
- Path width
- 50 yd
- Continued into
- Butts, Ga (FFC)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.310, -84.063
A damage survey conducted by the National Weather Service Forecast office in Peachtree City, Georgia confirmed that a second, weaker EF0 tornado touched down within the same quasi-linear convective system that spawned the EF2 tornado in Gwinnett county. This tornado originated in extreme western Butts county approximately four miles southwest of Jenkinsburg, crossed very briefly into extreme eastern Henry county, before crossing back into extreme western Butts county and then lifting immediately thereafter. The tornado literally was only 30 feet or so within the Henry county line. The tornado had a total path length of 2.5 miles, mostly in Butts county. The maximum path width was determined to be 50 yards with maximum wind gusts estimated at 80 mph. Damage in Henry county was confined to a gas station/convenience store, which lost part of its awning.
Tornado, Butts
- When
- November 30, 4:15 PM EST to 4:16 PM EST
- Where
- Butts County, 1.36 mi W of Jenkinsburg
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 50 yd
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 33.319, -84.054
A damage survey conducted by the National Weather Service Forecast office in Peachtree City, Georgia confirmed that a second, weaker EF0 tornado touched down within the same quasi-linear convective system that spawned the EF2 tornado in Gwinnett county. This tornado originated in extreme western Butts county approximately four miles southwest of Jenkinsburg, crossed very briefly into extreme eastern Henry county, before crossing back into extreme western Butts county and then lifting immediately thereafter. The tornado had a total path length of 2.5 miles, mostly in Butts county. The maximum path width was determined to be 50 yards with maximum wind gusts estimated at 80 mph. This final portion of the tornado lasted less than one minute and covered a distance of only 0.1 miles within Butts county. Damage was confined to a few trees.
Thunderstorm Wind, Newton
- When
- November 30, 4:38 PM EST to 4:39 PM EST
- Where
- Newton County, 0.5 mi SW of Rocky Plains to 0.5 mi NE of Rocky Plains
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.495, -83.936
The Newton County 911 Center reported that three trees were down along Rocky Plains road in the southern part of the county.
Lightning, Jackson
- When
- November 30, 5:00 PM EST
- Where
- Jackson County, 5 mi SE of Commerce
- Property damage
- $250
- Reported by
- CoCoRaHS
- Coordinates
- 34.149, -83.388
A CoCoRaHS observer reported that a nearby lightning strike damaged his outdoor Christmas holiday lighting.
Thunderstorm Wind, Oconee
- When
- November 30, 5:34 PM EST to 5:38 PM EST
- Where
- Oconee County, Watkinsville to 0.76 mi WNW of Coventry
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.870, -83.400
The Oconee County 911 Center reported that three trees were down in the Watkinsville area, one of which was on down on Colham Ferry Road.
Thunderstorm Wind, Hancock
- When
- November 30, 7:35 PM EST to 7:40 PM EST
- Where
- Hancock County, 11 mi WSW of Devereux to 10.5 mi WSW of Devereux
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.159, -83.256
The Hancock County Emergency Management Director reported that two trees and one power line were down near Lake Sinclair.
Thunderstorm Wind, Wilkinson
- When
- November 30, 7:38 PM EST to 7:40 PM EST
- Where
- Wilkinson County, 1 mi SW of Gordon to 1 mi NE of Gordon
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.870, -83.342
The Wilkinson County 911 Center reported that three trees were blown down in the Gordon vicnity.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Tornadoes and Damaging Winds in Louisiana, November 30, 2010$15,000 · EF0 · 4 events
- Damaging Winds in Georgia, November 30, 2010$13,000 · 50 kt wind · 4 events
- High Wind in Wyoming, November 30, 201050 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266484, 266529, 266534, 266951, 266952, 266955, 266956, 267195, 267196, 267200, 267197.